Back to Ask the Diabetes Team Ask the Diabetes Team

From Oak Ridge, Tennessee, USA:

My son has had type 1 diabetes since March 2006. He is on an insulin pump and doing well with it. He recently has been started on Trileptal for seizures. He has had two seizures that were unrelated to his diabetes. Will the Trileptal effect his blood sugars? Since he started it two days ago, his blood sugars have been in the 200 mg/dl [11.1 mmol/L ] to 300 mg/dl [16/7 mmol/L] range. We give him a correction and it goes down, but soon comes back up. Is this a side effect of the Trileptal?


In my review, Trileptal can have some effect on blood sugars. Specifically, it was associated with occasional low blood sugars during trials. I would recommend reviewing your specific information with your physician to see if a insulin dose adjustment may be helpful to you.


Original posting 29 Jan 2007
Posted to Other Medications and Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.